Alert archive / South Carolina / Heat Advisories in 2012

Heat Advisory 9, NWS Wilmington, NC

July 24, 20128 counties in South Carolina

NWS Wilmington, NC issued this heat advisory at Jul 24, 2012, 3:58 PM EDT for 8 counties in South Carolina. It took effect at Jul 25, 2012, 11:00 AM EDT. It was in force for .

The area

The counties it named.

The facts

Issued
Jul 24, 2012, 3:58 PM EDT (19:58 UTC)
In effect from
Jul 25, 2012, 11:00 AM EDT
Expired
Jul 25, 2012, 12:57 AM EDT
In force
Issued by
NWS Wilmington, NC

Counties Darlington County, SC, Dillon County, SC, Florence County, SC, Georgetown County, SC, Horry County, SC, Marion County, SC, Marlboro County, SC, Williamsburg County, SC

The radar

The Wilmington radar (KLTX), 100 km from the middle of the area, began a volume at 19:57 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Charleston AFB, SC (KCHS), launched 12:00Z, 8.0 hours before the alert went out and 135 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Charleston AFB, SC at 12:00Z on 2012-07-24Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 1348 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Charleston AFB, SC at 12:00Z on 2012-07-24The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 55 square meters per square second.1939Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
1348 J/kg
Mixed-layer CIN
-111 J/kg
Mixed-layer LCL
977 m above ground
0-6 km bulk shear
11 kt
0-1 km storm-relative helicity
55 m²/s²
0-3 km storm-relative helicity
76 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

521 
WWUS72 KILM 241958
NPWILM

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE WILMINGTON NC
358 PM EDT TUE JUL 24 2012

SCZ017-023-024-032-033-039-053>056-250400-
/O.NEW.KILM.HT.Y.0009.120725T1500Z-120725T2300Z/
/O.CON.KILM.HT.Y.0008.000000T0000Z-120724T2300Z/
MARLBORO-DARLINGTON-DILLON-FLORENCE-MARION-WILLIAMSBURG-
INLAND HORRY-COASTAL HORRY-INLAND GEORGETOWN-COASTAL GEORGETOWN-
INCLUDING THE CITIES OF...BENNETTSVILLE...DARLINGTON...DILLON...
FLORENCE...MARION...KINGSTREE...CONWAY...MYRTLE BEACH...
NORTH MYRTLE BEACH...GARDEN CITY...ANDREWS...GEORGETOWN...
MURRELLS INLET
358 PM EDT TUE JUL 24 2012

...HEAT ADVISORY REMAINS IN EFFECT UNTIL 7 PM EDT THIS EVENING...
...HEAT ADVISORY IN EFFECT FROM 11 AM TO 7 PM EDT WEDNESDAY...

THE NATIONAL WEATHER SERVICE IN WILMINGTON HAS ISSUED A HEAT
ADVISORY...WHICH IS IN EFFECT FROM 11 AM TO 7 PM EDT WEDNESDAY.

* HEAT INDEX VALUES...UP TO 108 DUE TO TEMPERATURES IN THE UPPER
  80S...AND HIGH RELATIVE HUMIDITY.

* TIMING...EXPECT THE MOST DANGEROUS CONDITIONS TO OCCUR BETWEEN 
  300 PM AND 600 PM...ASSOCIATED WITH PEAK DAYTIME HEATING.

* IMPACTS...HEAT INDEX VALUES OF THIS MAGNITUDE COULD CREATE 
  HEAT RELATED ILLNESSES...SUCH AS EXHAUSTION...OR EVEN HEAT 
  STROKE.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

TAKE EXTRA PRECAUTIONS IF YOU WORK OR SPEND TIME OUTSIDE. WHEN
POSSIBLE...RESCHEDULE STRENUOUS ACTIVITIES TO EARLY MORNING OR
EVENING. KNOW THE SIGNS AND SYMPTOMS OF HEAT EXHAUSTION AND HEAT
STROKE. WEAR LIGHT WEIGHT AND LOOSE FITTING CLOTHING WHEN
POSSIBLE AND DRINK PLENTY OF WATER.

TO REDUCE RISK DURING OUTDOOR WORK THE OCCUPATIONAL SAFETY AND
HEALTH ADMINISTRATION RECOMMENDS SCHEDULING FREQUENT REST BREAKS
IN SHADED OR AIR CONDITIONED ENVIRONMENTS. ANYONE OVERCOME BY
HEAT SHOULD BE MOVED TO A COOL AND SHADED LOCATION. HEAT STROKE
IS AN EMERGENCY - CALL 911.

&&

$$

NCZ087-096-099-105-107-109-242300-
/O.CON.KILM.HT.Y.0008.000000T0000Z-120724T2300Z/
ROBESON-BLADEN-COLUMBUS-INLAND PENDER-INLAND NEW HANOVER-
INLAND BRUNSWICK-
INCLUDING THE CITIES OF...LUMBERTON...ELIZABETHTOWN...
WHITEVILLE...BURGAW...WILMINGTON...LELAND...BOLIVIA...SHALLOTTE
358 PM EDT TUE JUL 24 2012

...HEAT ADVISORY REMAINS IN EFFECT UNTIL 7 PM EDT THIS EVENING...

* HEAT INDEX VALUES...UP TO 104 DUE TO TEMPERATURES IN THE LOWER
  90S...AND HIGH RELATIVE HUMIDITY.

* TIMING...EXPECT THE MOST DANGEROUS CONDITIONS TO OCCUR BETWEEN 
  300 PM AND 600 PM...ASSOCIATED WITH PEAK DAYTIME HEATING.

* IMPACTS...HEAT INDEX VALUES OF THIS MAGNITUDE COULD CREATE 
  HEAT RELATED ILLNESSES...SUCH AS EXHAUSTION...OR EVEN HEAT 
  STROKE.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

TAKE EXTRA PRECAUTIONS IF YOU WORK OR SPEND TIME OUTSIDE. WHEN
POSSIBLE...RESCHEDULE STRENUOUS ACTIVITIES TO EARLY MORNING OR
EVENING. KNOW THE SIGNS AND SYMPTOMS OF HEAT EXHAUSTION AND HEAT
STROKE. WEAR LIGHT WEIGHT AND LOOSE FITTING CLOTHING WHEN
POSSIBLE AND DRINK PLENTY OF WATER.

TO REDUCE RISK DURING OUTDOOR WORK THE OCCUPATIONAL SAFETY AND
HEALTH ADMINISTRATION RECOMMENDS SCHEDULING FREQUENT REST BREAKS
IN SHADED OR AIR CONDITIONED ENVIRONMENTS. ANYONE OVERCOME BY
HEAT SHOULD BE MOVED TO A COOL AND SHADED LOCATION. HEAT STROKE
IS AN EMERGENCY - CALL 911.

&&

$$

15
3 follow-up statements
560 
WWUS72 KILM 242310
NPWILM

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE WILMINGTON NC
710 PM EDT TUE JUL 24 2012

SCZ017-023-024-032-033-039-053>056-251000-
/O.EXP.KILM.HT.Y.0008.000000T0000Z-120724T2300Z/
/O.CON.KILM.HT.Y.0009.120725T1500Z-120725T2300Z/
MARLBORO-DARLINGTON-DILLON-FLORENCE-MARION-WILLIAMSBURG-
INLAND HORRY-COASTAL HORRY-INLAND GEORGETOWN-COASTAL GEORGETOWN-
INCLUDING THE CITIES OF...BENNETTSVILLE...DARLINGTON...DILLON...
FLORENCE...MARION...KINGSTREE...CONWAY...MYRTLE BEACH...
NORTH MYRTLE BEACH...GARDEN CITY...ANDREWS...GEORGETOWN...
MURRELLS INLET
710 PM EDT TUE JUL 24 2012

...HEAT ADVISORY REMAINS IN EFFECT FROM 11 AM TO 7 PM EDT
WEDNESDAY...
...HEAT ADVISORY HAS EXPIRED...

* HEAT INDEX VALUES...UP TO 108 DUE TO TEMPERATURES WELL UP IN THE
  90S AND HIGH RELATIVE HUMIDITY.

* TIMING...EXPECT THE MOST DANGEROUS CONDITIONS TO OCCUR BETWEEN 1
  PM AND 6 PM.

* IMPACTS...HEAT INDEX VALUES OF THIS MAGNITUDE COULD CREATE 
  HEAT RELATED ILLNESSES...SUCH AS EXHAUSTION...OR EVEN HEAT 
  STROKE.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

TAKE EXTRA PRECAUTIONS IF YOU WORK OR SPEND TIME OUTSIDE. WHEN
POSSIBLE...RESCHEDULE STRENUOUS ACTIVITIES TO EARLY MORNING OR
EVENING. KNOW THE SIGNS AND SYMPTOMS OF HEAT EXHAUSTION AND HEAT
STROKE. WEAR LIGHT WEIGHT AND LOOSE FITTING CLOTHING WHEN
POSSIBLE AND DRINK PLENTY OF WATER.

TO REDUCE RISK DURING OUTDOOR WORK THE OCCUPATIONAL SAFETY AND
HEALTH ADMINISTRATION RECOMMENDS SCHEDULING FREQUENT REST BREAKS
IN SHADED OR AIR CONDITIONED ENVIRONMENTS. ANYONE OVERCOME BY
HEAT SHOULD BE MOVED TO A COOL AND SHADED LOCATION. HEAT STROKE
IS AN EMERGENCY - CALL 911.

&&

$$

NCZ087-096-099-105-107-109-250015-
/O.EXP.KILM.HT.Y.0008.000000T0000Z-120724T2300Z/
ROBESON-BLADEN-COLUMBUS-INLAND PENDER-INLAND NEW HANOVER-
INLAND BRUNSWICK-
INCLUDING THE CITIES OF...LUMBERTON...ELIZABETHTOWN...
WHITEVILLE...BURGAW...WILMINGTON...LELAND...BOLIVIA...SHALLOTTE
710 PM EDT TUE JUL 24 2012

...HEAT ADVISORY HAS EXPIRED...

$$

27
637 
WWUS72 KILM 250113
NPWILM

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE WILMINGTON NC
913 PM EDT TUE JUL 24 2012

SCZ017-023-024-032-033-039-053>056-251000-
/O.CON.KILM.HT.Y.0009.120725T1500Z-120725T2300Z/
MARLBORO-DARLINGTON-DILLON-FLORENCE-MARION-WILLIAMSBURG-
INLAND HORRY-COASTAL HORRY-INLAND GEORGETOWN-COASTAL GEORGETOWN-
INCLUDING THE CITIES OF...BENNETTSVILLE...DARLINGTON...DILLON...
FLORENCE...MARION...KINGSTREE...CONWAY...MYRTLE BEACH...
NORTH MYRTLE BEACH...GARDEN CITY...ANDREWS...GEORGETOWN...
MURRELLS INLET
913 PM EDT TUE JUL 24 2012

...HEAT ADVISORY REMAINS IN EFFECT FROM 11 AM TO 7 PM EDT
WEDNESDAY...

* HEAT INDEX VALUES...UP TO 109 DUE TO TEMPERATURES WELL UP IN
  THE 90S AND HIGH RELATIVE HUMIDITY.

* TIMING...EXPECT THE MOST DANGEROUS CONDITIONS TO OCCUR BETWEEN 
  1 PM AND 6 PM.

* IMPACTS...HEAT INDEX VALUES OF THIS MAGNITUDE COULD CREATE 
  HEAT RELATED ILLNESSES...SUCH AS EXHAUSTION...OR EVEN HEAT 
  STROKE.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

TAKE EXTRA PRECAUTIONS IF YOU WORK OR SPEND TIME OUTSIDE. WHEN
POSSIBLE...RESCHEDULE STRENUOUS ACTIVITIES TO EARLY MORNING OR
EVENING. KNOW THE SIGNS AND SYMPTOMS OF HEAT EXHAUSTION AND HEAT
STROKE. WEAR LIGHT WEIGHT AND LOOSE FITTING CLOTHING WHEN
POSSIBLE AND DRINK PLENTY OF WATER.

TO REDUCE RISK DURING OUTDOOR WORK THE OCCUPATIONAL SAFETY AND
HEALTH ADMINISTRATION RECOMMENDS SCHEDULING FREQUENT REST BREAKS
IN SHADED OR AIR CONDITIONED ENVIRONMENTS. ANYONE OVERCOME BY
HEAT SHOULD BE MOVED TO A COOL AND SHADED LOCATION. HEAT STROKE
IS AN EMERGENCY - CALL 911.

&&

$$

27
434 
WWUS72 KILM 250457
NPWILM

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE WILMINGTON NC
1257 AM EDT WED JUL 25 2012

...HEAT ADVISORY CANCELED FOR TODAY...

SCZ017-023-024-032-033-039-053>056-250600-
/O.CAN.KILM.HT.Y.0009.120725T1500Z-120725T2300Z/
MARLBORO-DARLINGTON-DILLON-FLORENCE-MARION-WILLIAMSBURG-
INLAND HORRY-COASTAL HORRY-INLAND GEORGETOWN-COASTAL GEORGETOWN-
INCLUDING THE CITIES OF...BENNETTSVILLE...DARLINGTON...DILLON...
FLORENCE...MARION...KINGSTREE...CONWAY...MYRTLE BEACH...
NORTH MYRTLE BEACH...GARDEN CITY...ANDREWS...GEORGETOWN...
MURRELLS INLET
1257 AM EDT WED JUL 25 2012

...HEAT ADVISORY IS CANCELLED...

THE NATIONAL WEATHER SERVICE IN WILMINGTON HAS CANCELED THE HEAT
ADVISORY.

THE LATEST TEMPERATURE AND HUMIDITY PROJECTIONS INDICATE HEAT
INDICES WILL REMAIN BELOW 105 DEGREES IN MOST AREAS TODAY...AND
THE HEAT ADVISORY HAS BEEN CANCELED.

$$

8

What forecasters said that day

The local office's own words before this heat advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Wilmington, NC wrote its last area forecast discussion before this heat advisory went out at Jul 24, 3:48 PM EDT, 10 minutes earlier.

Area forecast discussion, Jul 24, 3:48 PM EDT, 10 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE WILMINGTON NC
348 PM EDT TUE JUL 24 2012

.SYNOPSIS...
A WEAK COLD FRONT WILL PUSH THROUGH THE AREA LATE TONIGHT INTO EARLY
WEDNESDAY...BRINGING ONLY SLIGHT COOLING WEDNESDAY FOLLOWED BY THE
RETURN OF HOT TEMPERATURES THURSDAY AND FRIDAY. AN APPROACHING COLD
FRONT MAY STALL ACROSS THE EASTERN CAROLINAS THIS WEEKEND.

&&

.NEAR TERM /UNTIL 6 AM WEDNESDAY MORNING/...
AS OF 3 PM TUESDAY...NEAR TERM FORECAST CHALLENGE REMAINS
POSSIBILITY OF MCS DEVELOPING/ADVECTING ACROSS THE NORTH CAROLINA
PIEDMONT AND MOVING ACROSS THIS AFTERNOON EVENING. THE LATEST GFS
IS NOT QUITE AS ROBUST AS THE SHORTWAVE SHEARS A BIT CROSSING THE
MOUNTAINS. HIGHER RESOLUTION MODELS OFFER A VARIETY OF SOLUTIONS
AS WELL. WILL MAINTAIN THE LIKELY POPS WITH THE DISCLAIMER THAT
CATEGORICAL POPS WILL BE ADDED AS NECESSARY. SPC HAS MAINTAINED
THE ENTIRE AREA IN A SLIGHT RISK WITH THE LATEST OUTLOOK. ONCE
AGAIN OPTED TO ADD A COUPLE OF DEGREES TO OVERNIGHT LOW
TEMPERATURE GUIDANCE.

&&

.SHORT TERM /6 AM WEDNESDAY MORNING THROUGH THURSDAY NIGHT/...
AS OF 3 PM TUESDAY...AS SHORTWAVE DRIVES SFC FRONT FURTHER SOUTH
EARLY WED DEEP NORTHWEST FLOW DEVELOP AND BRINGS DRIER AIR INTO
NORTH CAROLINA BUT LINGERING BOUNDARY LAYING EAST TO WEST ACROSS
SOUTH CAROLINA WILL GET NUDGED BACK NORTH AS HIGH PRESSURE BUILDS
IN. CONVERGENCE ALONG THIS BOUNDARY WILL BE PROVIDE LIFT AND BE
THE FOCAL POINT OF AFTN CONVECTION ACROSS SOUTH CAROLINA WED AFTN.
THIS WILL BE FUELED BY SHORTWAVE ENERGY RIDING DOWN AROUND RIDGE
TO OUR WEST. SEA BREEZE CONVERGENCE WILL BE VERY CLOSE TO THE
COAST AS DEEP NW FLOW ALOFT WILL EXIST. THE SLIGHTLY LOWER
DEWPOINT AND THEREFORE DRIER AIR WORKING INTO NC WILL KEEP ANY
ACTIVITY ASSOCIATED WITH THE SEA BREEZE OR ANY CONVECTION OVER
INLAND NORTH CAROLINA TO A MINIMUM...BUT WILL KEEP LOW END POPS
FOR WED AFTN WITH BEST CHC VERY CLOSE TO THE COAST IN NC AND MORE
WIDESPREAD OVER SC ASSOCIATED WITH WEAKENING SFC BOUNDARY.

BY THURS RETURN FLOW SETS UP AGAIN WITH A MORE TYPICAL SUMMER
TIME PATTERN OF BERMUDA HIGH TO THE EAST AND PIEDMONT TROUGH OVER
INLAND CAROLINAS. THE MID TO UPPER RIDGE SHIFTS EAST AND BUILDS
BACK UP INTO THE MID ATLANTIC WITH W-SW FLOW DEVELOPING ALOFT.
THIS WILL PROVIDE INCREASED SUBSIDENCE BUT EXPECT LOCALIZED
CONVECTION IN CONVERGENCE ALONG SEA BREEZE BOUNDARY. INITIALLY PUT
SCT SHWRS/TSTMS BUT OPTED TO LOWER TO ISOLATED AS INCREASED
SUBSIDENCE ALOFT SHOULD HELP TO LIMIT CONVECTION. GFS SHOWS A BIT
MORE CONVECTION FOR THURS AFTN ASSOCIATED WITH SEA BREEZE BUT
OTHER MODELS KEEP IT VERY ISOLATED.

AS FOR THE HEAT...DRIER AIR WITH LOWER DEWPOINTS AND WEAKER MORE
NORTHERLY FLOW IN NC WILL KEEP OVERALL TEMPS AND HEAT INDEX VALUES
BELOW ADVISORY CRITERIA...BUT MUCH OF SOUTH CAROLINA WILL SEE HEAT
INDICES BETWEEN 105 AND 108. BY THURS THE INCREASING W-SW
DOWNSLOPE COMPONENT TO THE LOW LEVEL FLOW WILL BOOST TEMPS AND
DEWPOINT TEMPS BACK UP PRODUCING MORE WIDESPREAD HEAT ADVISORY
CONDITIONS ONCE AGAIN ACROSS MUCH OF THE LOCAL CWA.

&&

.LONG TERM /FRIDAY THROUGH TUESDAY/...
AS OF 3 PM TUESDAY...FRIDAY A TRANSITIONAL DAY AS UPPER RIDGING
PROGRESSES TO THE EAST INTO THE ATLANTIC. WEAK SWRLY FLOW STARTS TO
GET ESTABLISHED AS THE DAY WEARS ON WHILE AT THE SURFACE A WELL
DEFINED PIEDMONT TROUGH STAYS IN PLACE. TEMPS WILL STILL BE ABOVE
CLIMO AS HEIGHTS ARE QUITE SLOW TO FALL AND DOWNSLOPING FLOW STILL
EVIDENT THROUGH MOST OF THE BOUNDARY LAYER. CONVECTION COVERAGE
SHOULD BE FAIRLY TYPICAL/LOW SCTD...UNLESS A SHORTWAVE DEPICTED BY
THE GFS ENDS UP AS WELL DEFINED AS PROGGED. LOCAL MID LVL FLOW
BECOMES MORE CYCLONIC AS BROAD TROUGHINESS OVER GREAT LAKES DEEPENS.
THIS SHOULD BE SUFFICIENT TO PUSH A FRONT INTO THE CAROLINAS BUT ITS
POSITION/SOUTHEASTWARD PROGRESSION IS IN QUESTION. A GRADUAL TREND
TOWARDS MORE SEASONABLE TEMPERATURES AND INCREASED CLOUD COVER AND
PERHAPS RAIN CHANCES CAN BE EXPECTED...THE DEGREE OF WHICH WILL
HINGE ON THE AS OF YET UNCERTAIN POSITION OF THE BOUNDARY. THE
LATTER PART OF THE PERIOD/EARLY NEXT WEEK WILL SEE A WEAKENING OF
BOTH THE UPPER TROUGHINESS AS WELL AS THE SURFACE BOUNDARY.
TEMPERATURES WILL REMAIN NEAR CLIMO OR RISE BY JUST A FEW DEGREES.
CONVECTION WILL BE SCATTERED IN A FAIRLY SEASONABLY NORMAL FASHION
UNLESS THERE ARE ENOUGH MESOSCALE BOUNDARIES LEFT OVER TO YIELD
HIGHER COVERAGE.

&&

.AVIATION /20Z TUESDAY THROUGH SUNDAY/...
AS OF 18Z...EXPECT VFR THROUGH THE VALID PERIOD WITH POTENTIAL
MVFR/IFR IN ISOLATED TO SCATTERED STRONG TO SEVERE THUNDERSTORMS
THIS AFTERNOON AND EARLY EVENING.

VFR PREVAILS ACROSS THE AREA THIS AFTERNOON WITH WEST-SOUTHWEST
WINDS AOB 10 KTS AND GUSTS NEAR 15 KTS. CURRENT SATELLITE DEPICTS
DIURNAL CU ACROSS THE AREA AROUND 4-5KFT. THOUGH EXACT TIMING IS
UNCERTAIN ATTM...EXPECT STRONG TO SEVERE THUNDERSTORMS TO DEVELOP
LATE THIS AFTERNOON...WITH PRIMARY THREATS BEING DAMAGING WINDS. IN
ANY STRONG TO SEVERE STORM...CANNOT RULE OUT BRIEF PERIODS OF
REDUCED VISIBILITY AND HIGHER GUSTS. ANTICIPATE SHRA/TSRA TO
CONTINUE INTO THE LATE EVENING HOURS...WITH LINGERING SHRA POSSIBLE
INTO THE OVERNIGHT HOURS. ONCE STORMS HAVE SETTLED DOWN...VFR WILL
PREVAIL. ANTICIPATE GUSTS TO SUBSIDE WITH SOUTHWEST WINDS BECOMING
AOB 8 KTS AND SKY COVERAGE TO BE BKN/OVC WITH HIGH-LEVEL CLOUD
DEBRIS. BY DAYBREAK ON WEDNESDAY...SKY OPACITY WILL DIMINISH TO
NEARLY CLEAR WITH NORTH WINDS AOB 5 KTS.

EXTENDED OUTLOOK...CHANCE OF AFTERNOON AND EVENING THUNDERSTORMS
EACH DAY.

&&

.MARINE...
NEAR TERM /THROUGH TONIGHT/...
AS OF 3 PM TUESDAY...WILL MAINTAIN THE SCEC AS RESIDUAL FIVE FOOTERS
CONTINUE ACROSS THE OUTER WATERS. SYNOPTIC SOUTHWEST FLOW DOES RELAX
SLIGHTLY OVERNIGHT WHEN COMPARED TO LAST NIGHT...CLOSER TO THE LOWER
END OF A 15-20 KNOT RANGE. DIRECTION ALSO VEERS TO MORE OF A
WESTERLY DIRECTION LATE.

SHORT TERM /WEDNESDAY THROUGH THURSDAY NIGHT/...
AS OF 3 PM TUESDAY...SHOULD SEE N-NW WINDS DEVELOP BEHIND SURFACE
FRONT ACROSS MOST OF LOCAL WATERS EARLY WED...BUT AS SEA BREEZE
DEVELOPS AND BOUNDARY GETS PUSHED BACK NORTH...WINDS WILL BECOME
MORE ON SHORE AND THEN COME AROUND TO THE SOUTH BY THE END OF THE
DAY. SW RETURN FLOW WILL INCREASE THROUGH THURS AS MORE TYPICAL
SUMMERTIME PATTERN RETURNS WITH SW FLOW AROUND BERMUDA HIGH
PRESSURE TO THE EAST AND PIEDMONT TROUGH INLAND. N-NW OFF SHORE
WINDS AROUND 5 TO 10 MPH WILL KNOCK DOWN SEAS ON WED SUBSIDING
FROM 2 TO 4 FT EARLY WED DOWN TO 3 FT OR LESS LATE WED THROUGH
EARLY THURS. AS RETURN FLOW PICKS BACK UP ON THURS SEAS WILL BUILD
AGAIN TO 3 TO 5 FT OVERNIGHT THURS NIGHT. A LONGER PERIOD
13 SECOND EASTERLY SWELL WILL PREVAIL WED THROUGH THURS AFTN.

LONG TERM /FRIDAY THROUGH SUNDAY/...
AS OF 3 PM TUESDAY...SOUTHWEST WINDS GENERALLY IN THE 10 TO 15KT
RANGE EXPECTED MOST OF THE PERIOD...WITH POSSIBLY A SLIGHT VEER
AND/OR DECREASE IN SPEED ON SUNDAY. A COLD FRONT WILL ENTER THE
CAROLINAS OVER THE WEEKEND BUT HOW FAR SOUTH AND THUS HOW CLOSE IT
GETS TO THE COASTAL WATERS IS UNCERTAIN AT THIS TIME. THE
PROXIMITY OF THIS WEAKENING BOUNDARY IS WHAT WILL BE RESPONSIBLE
FOR THE SLIGHT MODULATION IN SPEED/DIRECTION OF THE OTHERWISE
AFOREMENTIONED WINDS. SEAS WILL TEND TO BE IN THE 3 TO 5 FT
RANGE...WITH THOSE HIGHER VALUES GENERALLY CONFINED TO THE OUTER
FRINGES ALONG FRYING PAN SHOALS. SHOULD THE VEER AND DECREASE IN
WIND OCCUR ON SUNDAY SEAS WILL FOLLOW SUIT.

&&

.ILM WATCHES/WARNINGS/ADVISORIES...
SC...HEAT ADVISORY UNTIL 7 PM EDT THIS EVENING FOR SCZ017-023-024-
     032-033-039-053>056.

     HEAT ADVISORY FROM 11 AM TO 7 PM EDT WEDNESDAY FOR SCZ017-023-
     024-032-033-039-053>056.

NC...HEAT ADVISORY UNTIL 7 PM EDT THIS EVENING FOR NCZ087-096-099-
     105-107-109.

MARINE...NONE.

&&

SYNOPSIS...
NEAR TERM...SHK
SHORT TERM...RGZ
LONG TERM...MBB
AVIATION...SHK/SGL
MARINE...
Hazardous weather outlook, Jul 24, 4:59 AM EDT, 10 hours 59 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE WILMINGTON NC
459 AM EDT TUE JUL 24 2012

NCZ087-096-099-105-107-109-SCZ017-023-024-032-033-039-053>056-250900-
ROBESON-BLADEN-COLUMBUS-INLAND PENDER-INLAND NEW HANOVER-
INLAND BRUNSWICK-MARLBORO-DARLINGTON-DILLON-FLORENCE-MARION-
WILLIAMSBURG-INLAND HORRY-COASTAL HORRY-INLAND GEORGETOWN-
COASTAL GEORGETOWN-
459 AM EDT TUE JUL 24 2012

...HEAT ADVISORY IN EFFECT FROM 11 AM THIS MORNING TO 7 PM EDT THIS
EVENING...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHEAST NORTH CAROLINA AND
NORTHEAST SOUTH CAROLINA.

.DAY ONE...TODAY AND TONIGHT.

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.

HEAT ADVISORY. HEAT INDICES OF 105 TO 109 DEGREES.

SLIGHT RISK OF SEVERE THUNDERSTORMS THIS AFTERNOON AND EVENING.
THE PRIMARY THREAT IS LOCALLY DAMAGING WIND.

.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY.

THURSDAY AND FRIDAY AFTERNOON TO EARLY EVENING...HEAT INDEX
VALUES WILL RANGE BETWEEN 100 TO 110 DEGREES.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED.

NCZ106-108-110-250900-
COASTAL PENDER-COASTAL NEW HANOVER-COASTAL BRUNSWICK-
459 AM EDT TUE JUL 24 2012

THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHEAST NORTH CAROLINA.

.DAY ONE...TODAY AND TONIGHT.

HEAT ADVISORY...HEAT INDICES OF 105 TO 109 DEGREES THIS AFTERNOON.
SLIGHT RISK OF SEVERE STORMS...MAINLY THIS EVENING.

.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY.

AFTERNOON AND EARLY EVENING HEAT INDEX VALUES WILL RANGE BETWEEN
100 TO 110 DEGREES THURSDAY AND FRIDAY.

THERE IS A SLIGHT RISK FOR SEVERE THUNDERSTORMS TUESDAY.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION MAY BE NEEDED.

AMZ250-252-254-256-250900-
SURF CITY TO CAPE FEAR NC OUT 20 NM-
CAPE FEAR NC TO LITTLE RIVER INLET SC OUT 20 NM-
LITTLE RIVER INLET TO MURRELLS INLET SC OUT 20 NM-
MURRELLS INLET TO SOUTH SANTEE RIVER SC OUT 20 NM-
459 AM EDT TUE JUL 24 2012

...SMALL CRAFT SHOULD EXERCISE CAUTION THROUGH THIS EVENING...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE ADJACENT COASTAL WATERS.

.DAY ONE...TODAY AND TONIGHT.

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.

SMALL CRAFT EXERCISE CAUTION. WINDS BY AFTERNOON AROUND 20 KNOTS
WITH SEAS OF 4 TO 5 FEET.

A FEW STRONG THUNDERSTORMS MAY IMPACT THE 0-20 NM WATERS TONIGHT.

.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY.

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION MAY BE NEEDED.

8

The office that day

Everything else NWS Wilmington, NC issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jul 24, 5:44 PM EDTSpecial Marine WarningILM2 hr
Jul 24, 6:09 PM EDTSpecial Weather StatementILMHorry51 min
Jul 24, 6:59 PM EDTSpecial Weather StatementILMMarion31 min
Jul 24, 7:04 PM EDTSpecial Weather StatementILMGeorgetown26 min
Jul 24, 7:29 PM EDTSpecial Marine WarningILM67 min
Jul 24, 7:34 PM EDTSpecial Marine WarningILM56 min

Nearby

Heat Advisories in South Carolina, 2012Every heat advisory in 2012

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.